Alert archive / Illinois / Special Weather Statements in 2011
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 20, 2011, 6:11 AM CDT for Ford County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 6:11 AM CDT (11:11 UTC)
- Expired
- Jun 20, 2011, 7:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
County Ford County, IL
The radar
The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1795 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
049
WWUS83 KILX 201111
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
611 AM CDT MON JUN 20 2011
ILZ038-045-201215-
CHAMPAIGN-MCLEAN-
611 AM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCLEAN AND NORTHERN
CHAMPAIGN COUNTIES UNTIL 715 AM CDT...
AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
COLFAX TO LE ROY...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SAYBROOK...
FISHER...
RANTOUL...
GIFFORD...
OTHER LOCATIONS AFFECTED INCLUDE...MORAINE VIEW STATE PARK...
ELLSWORTH...ARROWSMITH...ANCHOR...CROPSEY AND BELLFLOWER.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4029 8880 4076 8867 4076 8858 4062 8856
4062 8846 4040 8845 4041 8794 4028 8793
TIME...MOT...LOC 1111Z 266DEG 33KT 4064 8861 4029 8871
$$
BARNESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:34 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 20, 2:34 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 234 AM CDT MON JUN 20 2011 .DISCUSSION... ISSUED 234 AM CDT MON JUN 20 2011 MAIN CONCERN CONTINUES TO BE SEVERE/HEAVY RAIN THREAT OVER THE NEXT COUPLE OF DAYS. SHORT TERM...TODAY THROUGH WEDNESDAY MCS CURRENTLY ONGOING ACROSS SOUTHERN IOWA/NORTHERN MISSOURI WILL CONTINUE TO TRACK E/SE ALONG THE 850MB WARM FRONT INTO CENTRAL ILLINOIS EARLY THIS MORNING. WILL HAVE TO KEEP A CLOSE EYE ON RADAR TRENDS PRIOR TO ZONE ISSUANCE BEFORE MAKING A FINAL CALL ON MORNING POPS. AT THIS POINT...WILL CARRY LIKELY POPS ALONG AND NORTH OF A RUSHVILLE...TO LINCOLN...TO PARIS LINE...BUT THESE MAY NEED TO BE SHIFTED FURTHER SOUTH IF MCS MAKES A SHARPER TURN TO THE SOUTHEAST. AS UPPER TROUGH CONTINUES TO DIG OVER THE SOUTHERN ROCKIES...RIDGING WILL BUILD DOWNSTREAM ACROSS THE MIDWEST TODAY. THIS WILL HELP PUSH SURFACE WARM FRONT CURRENTLY STRETCHING ACROSS MISSOURI AND WESTERN KENTUCKY NORTHWARD THROUGH CENTRAL ILLINOIS THIS AFTERNOON. WITH UPSTREAM 00Z SOUNDINGS INDICATING A HIGHLY CAPPED AIRMASS ACROSS THE SOUTHERN PLAINS...THINK ADDITIONAL STORM CHANCES THIS AFTERNOON WILL BE MINIMAL. PRIMARY FOCUS FOR AFTERNOON CONVECTION WILL BE FURTHER NORTH AHEAD OF THE ADVANCING WARM FRONT ACROSS NORTHERN ILLINOIS. AS A RESULT...WILL GO WITH A DRY FORECAST ACROSS MUCH OF THE AREA DURING THE AFTERNOON...WITH ONLY SLIGHT CHANCE POPS ALONG/NORTH OF I-74. DRY WEATHER WILL CONTINUE THROUGH TONIGHT...AS DEEPENING SURFACE LOW AND ASSOCIATED COLD FRONT REMAIN WELL TO THE WEST. PRIMARY SEVERE RISK IS STILL ON TRACK FOR TUESDAY AFTERNOON AND EVENING...AS SLOWLY APPROACHING COLD FRONT INTERACTS WITH AN UNSTABLE AIRMASS ACROSS CENTRAL ILLINOIS. NAM INDICATES SBCAPE VALUES EXCEEDING 2500J/KG AND LIFTED INDEX VALUES IN THE -4 TO -8C RANGE. STORMS WILL DEVELOP IN THE UNSTABLE AND UNCAPPED AIRMASS...PARTICULARLY DURING THE AFTERNOON. MODEST 0-6KM BULK SHEAR OF 25 TO 30KT WILL SUPPORT ORGANIZED CONVECTION...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE MAIN THREATS. WILL CONTINUE TO FOCUS THE HIGHEST POPS TUESDAY AFTERNOON AND EVENING...BEFORE INSTABILITY/MOISTURE AXIS SHIFTS EASTWARD TUESDAY NIGHT. WEDNESDAY CONTINUES TO LOOK LIKE A PRIMARILY DRY DAY...AS MID-LEVEL DRY SLOT ROTATES INTO THE AREA AROUND DEEP UPPER LOW CENTERED OVER IOWA/MINNESOTA. WITH ACTUAL SURFACE COLD FRONT PASSING THROUGH...AM RELUCTANT TO GO WITH A TOTALLY DRY FORECAST...SO WILL CARRY SLIGHT CHANCE POPS ACROSS MUCH OF THE CWA. WILL MENTION HIGHER POPS ACROSS THE FAR E/SE IN CLOSER PROXIMITY TO THE DEEPEST MOISTURE AND MOST FAVORABLE INSTABILITY. LONG TERM...THURSDAY THROUGH SUNDAY QUIETER WEATHER ARRIVES BY THE END OF THE WEEK...AS SLOW-MOVING UPPER LOW CONTINUES TO SPIN ACROSS THE UPPER MIDWEST/GREAT LAKES. AS THIS FEATURE WILL BE CUT OFF FROM THE MAIN FLOW...THINK IT WILL HAVE A MAJOR INFLUENCE ON THE WEATHER ACROSS CENTRAL ILLINOIS THROUGH AT LEAST FRIDAY BEFORE IT FINALLY LIFTS NORTHEASTWARD INTO CANADA OVER THE WEEKEND. END RESULT WILL BE MOSTLY CLOUDY AND COOL CONDITIONS ON BOTH THURSDAY AND FRIDAY...WITH HIGHS ONLY IN THE LOWER TO MIDDLE 70S. MID-LEVEL LAPSE RATES MAY BE SUFFICIENT TO TRIGGER WIDELY SCATTERED SHOWERS BOTH DAYS...HOWEVER AREAL COVERAGE WILL REMAIN QUITE LOW. HAVE THEREFORE OPTED ONLY TO CARRY SLIGHT CHANCE POPS. AFTER THAT...MODELS CONTINUE TO SUGGEST A SERIES OF WEAK IMPULSES TRAVELING THROUGH THE MIDWEST IN THE BROAD NORTHWESTERLY FLOW PATTERN THIS WEEKEND INTO NEXT WEEK. STILL TOO EARLY TO PIN DOWN ANY SPECIFIC WAVE...SO WILL MAINTAIN A DRY FORECAST FOR SATURDAY AND SUNDAY AT THIS TIME. BARNES && .AVIATION... ISSUED 1146 PM CDT SUN JUN 19 2011 DEVELOPING SITUATION OVER SOUTHERN IA INDICATES THAT GREATEST THREAT OF CONVECTION OVERNIGHT WILL BE FURTHER NORTH THAN THE 00Z TAFS INDICATE. THE 00Z NAM/GFS SUPPORT THIS SCENERIO...ALTHOUGH THEY ARE A LITTLE ON THE SLOW SIDE. WILL NOW HAVE TEMPO THUNDER FOR PIA 07Z-11Z MON WITH PREDOMINATE 11Z-15Z AT BOTH PIA/BMI. 00Z U/A DATA SHOWS A VERY WARM CAP ON THE SGF SOUNDING...WITH A SOUTHWESTERLY LOW LEVEL JET 45-50 KT BRINGING THIS AIR INTO CENTRAL IL TONIGHT. THE EFFECTIVE 850 MB BOUNDARY... WHERE THE MOST CONCENTRATED STORMS WILL TRACK...LIES FM EOK-BMI-LAF. WILL THEREFORE JUST HAVE VCTS FOR THE SOUTHERN TAFS. AFTER THE IA MCS CLEARS THE AREA MONDAY MORNING...THE SURFACE WARM FRONT /NOW LYING NORTHWEST TO SOUTHEAST ACROSS MO/ WILL MIX RAPIDLY NORTHEASTWARD. IT WILL BE CLOSE WHETHER THE FRONT WILL MAKE IT PAST PIA/BMI BY THE TIME OF PEAK HEATING ON MONDAY DEPENDING ON THE STRENGTH OF THE TRAILING OUTFLOW BOUNDARY FROM THE MORNING CONVECTION. WILL THEREFORE ALSO INCLUDE A VCTS FOR PIA/BMI 19Z-23Z. LIGHT SOUTHEAST WINDS THIS MORNING WILL BECOME SOUTH AND INCREASE TO 12-15 KT BY MIDDAY AS THE WARM FRONT PASSES THROUGH. STILL POSSIBLE TO SEE SOME 5SM BR AROUND SUNRISE. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ051. &&
Hazardous weather outlook, Jun 20, 5:46 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 546 AM CDT MON JUN 20 2011 ILZ029-036-037-040-041-047-049-050-211115- CASS-FULTON-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-TAZEWELL- 546 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT STRONG STORMS WILL MOVE THROUGH THE REGION THIS MORNING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM PEORIA AND DOWN STREAM FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE INTO THE AREA TUESDAY AND BRING ANOTHER ROUND OF THUNDERSTORMS FOR TUESDAY AND TUESDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. THE TIME PERIOD FOR THESE STORMS WILL BE MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. ILZ027-028-030-031-038-042>046-048-051>057-061>063-066>068- 071>073-211115- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-STARK- VERMILION-WOODFORD- 546 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT STRONG STORMS WILL MOVE THROUGH THE REGION THIS MORNING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE INTO THE AREA TUESDAY AND BRING ANOTHER ROUND OF THUNDERSTORMS FOR TUESDAY AND TUESDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. THE TIME PERIOD FOR THESE STORMS WILL BE MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. AUTEN
In the hours before
Special weather statement, Jun 20, 4:07 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
407 AM CDT MON JUN 20 2011
ILZ027>029-036-037-041-201000-
FULTON-KNOX-MASON-PEORIA-STARK-TAZEWELL-
407 AM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR FULTON...KNOX...NORTHERN MASON...
PEORIA...STARK AND WESTERN TAZEWELL COUNTIES UNTIL 500 AM CDT...
AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ONEIDA TO 5 MILES
SOUTHEAST OF AVON TO LITTLETON...MOVING EAST AT 50 MPH.
WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN FULTON...KNOX...MASON...PEORIA...STARK AND TAZEWELL
COUNTIES...INCLUDING THE CITIES OF KNOXVILLE...WATAGA...ONEIDA...
LONDON MILLS...ALTONA...GILSON...VERMONT...FAIRVIEW...MAQUON AND
VICTORIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LAT...LON 4123 8965 4034 8972 4029 9045 4116 9044
4116 8988 4123 8987
TIME...MOT...LOC 0907Z 271DEG 44KT 4110 9022 4061 9029
4019 9059
CHURCHILLSpecial weather statement, Jun 20, 5:01 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
501 AM CDT MON JUN 20 2011
ILZ030-031-037-038-201100-
MARSHALL-MCLEAN-TAZEWELL-WOODFORD-
501 AM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...EASTERN
TAZEWELL...MCLEAN AND WOODFORD COUNTIES UNTIL 600 AM CDT...
AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HENRY TO WASHINGTON
TO SAN JOSE...MOVING EAST AT 45 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN MARSHALL...MCLEAN...TAZEWELL AND WOODFORD COUNTIES...
INCLUDING THE CITIES OF METAMORA...DELAVAN...TREMONT...MORTON...
WASHINGTON...LACON...WASHBURN...DEER CREEK...EUREKA AND VARNA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 4093 8904 4093 8894 4092 8892 4076 8892
4076 8859 4062 8857 4062 8847 4033 8848
4034 8964 4111 8940 4111 8905
TIME...MOT...LOC 1001Z 274DEG 41KT 4116 8931 4070 8937
4033 8957
CHURCHILLSpecial weather statement, Jun 20, 6:11 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
611 AM CDT MON JUN 20 2011
ILZ038-045-201215-
CHAMPAIGN-MCLEAN-
611 AM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCLEAN AND NORTHERN
CHAMPAIGN COUNTIES UNTIL 715 AM CDT...
AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
COLFAX TO LE ROY...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SAYBROOK...
FISHER...
RANTOUL...
GIFFORD...
OTHER LOCATIONS AFFECTED INCLUDE...MORAINE VIEW STATE PARK...
ELLSWORTH...ARROWSMITH...ANCHOR...CROPSEY AND BELLFLOWER.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4029 8880 4076 8867 4076 8858 4062 8856
4062 8846 4040 8845 4041 8794 4028 8793
TIME...MOT...LOC 1111Z 266DEG 33KT 4064 8861 4029 8871
BARNESThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:17 PM CDT | Flash Flood Warning | ILX | Scott | 12 hr |
| Jun 20, 4:07 AM CDT | Special Weather Statement | ILX | Fulton, Knox, Peoria, Stark | 53 min |
| Jun 20, 5:01 AM CDT | Special Weather Statement | ILX | McLean, Marshall, Tazewell, Woodford | 59 min |
| Jun 20, 6:32 AM CDT | Areal Flood Warning | ILX | Morgan | 11 hr |
| Jun 20, 9:29 AM CDT | Flash Flood Warning | ILX | Scott | 24 hr |
Nearby
Special Weather Statements in Illinois, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.